Related Experiment Videos
[Diabetic edematous maculopathy associated with rosiglitazone treatment: report of a case]
V Nyssen1, F Hautenauven, J P Lekeu Hinostroza
1Cliniques Universitaires Saint Luc, UCL, Brussels. valentinenyssen@yahoo.fr
Abstract:
A 61-year-old woman is referred for bilateral diabetic macular edema. Her visual acuity is 20/70 in the right eye and 20/50 in the left eye. She presents a macular edema on both eyes. Her diabetes and her blood pressure are well controlled. We note that the decrease in visual acuity occured when the patient began taking rosiglitazone (Avandia) 4 mg per day. Three months after replacing rosiglitazone by gliclazide (Diamicron), the visual acuity of the patient improves to 20/40 in the right eye and 20/30 in the left eye.
Related Concept Videos
Diabetic Retinopathy
Oral Hypoglycemic Agents: Biguanides and Glitazones
Diabetic Nephropathy
Type I Diabetes III: Clinical Manifestations
Complications of Diabetes Mellitus
Hyperglycemia